Jump to content
NiteOwl49

NiteOwl49: Another failed taper and back on venlafaxine 75mg

Recommended Posts

NiteOwl49

My introductory post.  I have a sleep disorder associated with Fibromyalgia.  Fibro also is associated with anxiety and depression and inability to relax the muscles.  So, Venlafaxine has been a real help for me to live a normal life for 20 years.  But I'm 68 and want to get off.

 

Today is the 6th day following a failed tapering, my second.  My first tapering was a year ago. I have a terrible sleep disturbance:  I have a panic attack while falling asleep. My husband is helping me find a better psychiatrist, one who is experienced with both a sleep disorder and tapering. 

 

But this time around as I tried to fall asleep a loud buzzing sound and vibrating sensation occurred inside my right nasal passage.  As I type this I am aware it sounds unbelievable.  It's so embarrassing.  "Doctor, I have a bee in my nose."  Well, I googled "my own snoring wakes me up" and found Sleep-Doctor http://sleep-doctor.com/blog/does-your-own-snoring-wake-you-up-from-sleep/ .

 

Anyone have a similar weird sleep disorder?  I bet it was due to tapering - some kind of neurological trauma.  I'm exhausted.  Last night I finally slept through the night.

Share this post


Link to post
mammaP

Hi NiteOwl49, welcome to SA.  I too have a weird sleep disorder caused by the drugs and withdrawal.  It can be very frustrating but I now live with it and don't worry about it. I do sleep for  2 or 3 hours and even though it is broken sleep I am grateful for it.  I also live with chronic pain so understand completely. 

 

Withdrawal causes all kinds of weird symptoms and doctors do not have a clue how to taper, they are not taught and can't prescribe the low doses that are needed.  We have excellent topics for tapering successfully and I will get some links for you.  I tapered venlafaxine and started my taper when I was 60, after 12 years of taking it.  Unfortunately I tapered too fast, and tapered 10% each month, but made the cuts 10% of the starting dose which meant just 10 cuts to zero. We recommend 10/% of the CURRENT dose, so the cuts get smaller as the dose lowers. This gives the brain chance to adjust. 

A;l this is explained in the tapering topics. 

 

I would wait for 2 OR 3 months before starting to taper again, to give your brain and chance to recover and stabilise. Read carefully so you will be prepared for when you restart your taper. The best way to taper venlafaxine is by counting the beads inside a capsule. It is laborious but is the best way to avoid withdrawal.  

 

Thank you for creating your signature, could you add to it when you started venlafaxine, and when you attempted to taper, if you can remember. Also add the doses and any other drugs or supplements you may be taking. This can tell us how you may be affected by the taper, and also there could be interactions between drugs, prescription or over the counter. 

 

Why taper 10%

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

What is withdrawal syndrome 

 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

Tapering effexor (venlafaxine)

http://survivingantidepressants.org/index.php?/topic/272-tapering-off-effexor-venlafaxine/

 

Counting beads in a capsule

http://survivingantidepressants.org/index.php?/topic/1461-counting-beads-in-a-capsule-versus-weighing/

 

3 KISSS

http://survivingantidepressants.org/topic/6632-the-rule-of-3kis-keep-it-simple-keep-it-slow-keep-it-stable/

 

 

Share this post


Link to post
NiteOwl49

After months of worry I finally diagnosed the "bee" sound in my nose - at least partly:  after resting my hand on my neck and falling asleep, sure enough my neck is the source of the vibration.  I think this means my vocal box is involuntarily activated.  Guess it's part of old age(?).

Share this post


Link to post
NiteOwl49

🎃  Just in time for Halloween...here I go again!  I can't tolerate the weight I've gained, my abdomen is a big, solid bulge, the enlarged tongue, the bad taste in my mouth.

 

So far, two days on 37.5 mg Venlafaxine xr, dropped from 75 mg.  In case of symptoms, I have 25 mg. immediate release Venla. tablets that I can cut.

 

Regimen:  taken before bed with two Advils.  I get neck and head aches that wake me up (related to fibromyalgia + barometer drop/cold weather) -- so rather than wait until the middle of the night, I now take Advil with the bedtime Venla. 

 

I'm eating well, sleeping good so far.

 

QUESTION:  When will withdrawal symptoms appear?  My worst fear is nightime panic attacks. 

Share this post


Link to post
ChessieCat

So you have made a 50% reduction in your dose?

 

SA recommends a taper reduction of no more than 10% of the previous dose.  Why taper by 10% of my dosage?

 

From Post #1 of this topic:  About reinstating and stabilizing to reduce withdrawal symptoms

 

 

On 10/9/2012 at 10:17 AM, Altostrata said:

Don't suddenly go off medication assuming that reinstatement is a safety net. This is one of the reasons we advocate gradual tapering to minimize withdrawal symptoms. Once the nervous system is destabilized by withdrawal, all bets are off. Humpty Dumpty has fallen off the wall.

 

Reinstatement does not always work, and you may have to live with severe withdrawal syndrome for a long while. Medicine wants to believe the acute phase of withdrawal lasts only a few weeks. From what people have posted on the Web, it can last many months.

 

If it were me, I'd be taking the additional 25mg straight away so as not to risk getting withdrawal symptoms.  10% reduction would be 75mg x 0.9 = 67.5mg.  You've taken 37.5mg so 25mg + 37.5mg = 62.5mg.  This is still a bigger than 10% reduction but it may be okay.

Share this post


Link to post
NiteOwl49

In response to ChessieCat:  thank you for your advise re dosage.

 

Regarding "drug signature."  I want to use this website.  However, this drug sig is clutter.  Why can't I put it on my Profile rather than include it in every post?  Thx. 

 

Edited by ChessieCat
resized font

Share this post


Link to post
Altostrata

Hello, NiteOwl.

 

We ask you to put the necessary information in your signature because the staff can see it at a glance, instead of opening another page.

 

While it may be a small inconvenience to you, this makes helping you easier for the staff. Also, members of the community can see it so they don't have to ask you repetitious questions about your drugs. We don't like to waste our time asking repeatedly. Please do it as requested.

 

I hope you do not have problems from that 50% reduction. Please let us know how you're doing.

 

If I were you, I would not make a 50% reduction again, but taper a lot more slowly. Once you get withdrawal symptoms, it's like Humpty Dumpty falling off the wall.

Share this post


Link to post
ChessieCat

Please add the dates and doses to your drug signature as previously requested.  Thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Share this post


Link to post
NiteOwl49
Posted (edited)

4th Venlafaxine Taper: 5,000 IU Vitamin D, Bone Loss?

 

So far, so good.  I am on daily 5,000 IU Vitamin D3 over-the-counter.  I had extreme Vit D deficiency.  My doctor put me on 4-weeks of 50,000 per week - pharmaceutical grade prescription.  But I had chest pains.  I told doctor and she agreed that my choice to stop that megadose was sound.  She also agreed with my choice to take instead 5,000 IUs per day x  7 days = 35,000 IUs.

 

CONNECTING DOTS:

 

Vitamin D Deficiency and Venlafaxine?

 

I asked my doctor if there is a connection.  She doesn't know and expressed her doubts.  That's probably because no one seems to know anything about how Venlafaxine harms the body.

 

Venlafaxine Insert:  Stay Away Sunlight

 

See what I mean?  On the one hand, patients are advised to stay away from the sun.  But when a patient ends up alarming Vit D deficiency, the doctor says, "I doubt there is a connection."

 

Venlafaxine Linked To Accelerated Bone Loss - article

 

I sent a similar article to my doctor and, again, she dismissed it.

 

The antidepressant Effexor has been linked to accelerated bone loss, according to a study published in the Journal of the American Geriatrics Society.

 

http://www.rightinginjustice.com/news/2017/06/11/effexor-linked-to-accelerated-bone-loss/

 

 

Edited by ChessieCat
added topic title/resized font

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...